Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Peeling Lips
|john244 - Sun May 24, 2009 1:44 pm||
Hi, I'm 25 years old and have had a problem for around 3 years. The skin on my lips constantly peels every 3-4 days.The peeling is not on the entire lip. It is only in the inner region where the mouth opens . The peeling is still very visible. The dead skin is thick and hard, but it turns soft and white when in contact with water. This peeling cycle continues over and over.
I have seen 3 dermatologists about this condition. They have given me numerous types of steroid creams and antifungals. I have also tried normal moisterizers such as vaseline but they made the condition worse. I tried leaving the dead skin alone for a number of weeks without touching it or bringing it in contact with water but it did nothing and the skin just continued peeling. At one point I thought it was because of something internal so I took vitamins and saw a chinese doctor who gave me some herbs but again nothing worked.
I did some reading online and the condition I have is called exfoliative cheilitis. I also have fordyce spots on my upper lip close to the exfoliating region.
Are there any recomendations to get rid of this or to ease the peeling?
|Dr.M.jagesh kamath - Fri Aug 21, 2009 11:43 am||
Hi,This is indeed exfoliative chelitis and I have found that Zinc deficiency could predispose,It ould be a good idea to try a course of zincovit with the consultation of your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.